Alert archive / California / Wind Advisories in 2011

Wind Advisory 6, NWS Sacramento, CA

February 14, 2011

NWS Sacramento, CA issued this wind advisory at Feb 14, 2011, 4:19 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 4:19 PM PST (00:19 UTC)
Expired
Feb 14, 2011, 7:00 PM PST
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS76 KSTO 150019
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
419 PM PST MON FEB 14 2011

...LOCALLY STRONG AND GUSTY WINDS CONTINUE THIS EVENING WITH
ANOTHER ROUND OF STRONG WINDS ON TUESDAY...

.STRONG AND GUSTY WINDS WILL LINGER OVER THE NORTHERN SACRAMENTO
VALLEY THIS EVENING. A STRONGER COLD FRONT WILL MOVE INTO THE
AREA ON TUESDAY BRINGING ANOTHER DAY OF STRONG...GUSTY WINDS.

CAZ015-016-151400-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/
/O.NEW.KSTO.WI.Y.0006.110215T0019Z-110215T0300Z/
/O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
419 PM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A NEW 
WIND ADVISORY HAS ALSO BEEN ISSUED FROM 6 AM TO 6 PM PST TUESDAY.
THE WIND ADVISORY FOR TODAY HAS BEEN EXTENDED INTO THIS EVENING.

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND
  THEN PICKING UP AGAIN EARLY TUESDAY MORNING. 

* LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...MARYSVILLE.

* IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR
  BLOWN AWAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN
EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ017-151400-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/
/O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/
SOUTHERN SACRAMENTO VALLEY-
419 PM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY...
...WIND ADVISORY HAS EXPIRED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. THE
WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND
  CONTINUING TUESDAY AFTERNOON. 

* LOCATIONS INCLUDE: SACRAMENTO.

* IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR  
  BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN
EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ066-151400-
/O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
419 PM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND
  THEN PICKING UP AGAIN EARLY TUESDAY MORNING. 

* LOCATIONS INCLUDE: PARADISE. 

* IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR
  BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ018-151400-
/O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/
CARQUINEZ STRAIT AND DELTA-
419 PM PST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND
  CONTINUING TUESDAY AFTERNOON. 

* LOCATIONS INCLUDE: FAIRFIELD. 

* IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR
  BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:30 PM PST, 49 minutes earlier.

Area forecast discussion, Feb 14, 3:30 PM PST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PST MON FEB 14 2011

.DISCUSSION...
THE INITIAL FRONTAL BAND AND UPPER LEVEL SUPPORT HAS MOVED ACROSS
NORCAL AND...AS EXPECTED...WE ARE SEEING A LULL OR BREAK IN THE
PRECIP. THE UPSLOPE FLOW HOWEVER WILL KEEP SOME LIGHT SHOWERS GOING
MAINLY IN THE NRN AND NERN MTN ZONES AHEAD OF THE NEXT WX SYSTEM.
THE WINDS ARE STILL BLOWING IN THE VALLEY AS THE MFR-SAC GRADIENT
HAS INCREASED TO 15 MBS...STRONGER THAN FORECAST. THE LAMP GUIDANCE
HAS INDICATED THE WINDS MAY LAST UNTIL 02Z-03Z OR SO...SO WE HAVE
EXTENDED THE WIND ADVSRY INTO THE EVENING FOR A COUPLE OF HRS.

IR IMAGERY SHOWS A MASSIVE AREA OF OPEN CELLULAR CUMULUS OVER THE
NERN PAC...AND THIS COLD AND UNSTABLE AIR MASS WILL BE MOVING TOWARD
THE COAST ON TUE AND INLAND ON WED. PRECIP IS EXPECTED TO INCREASE
OVER THE NRN ZONES AFTER MIDNIGHT AHEAD OF A SHORT WAVE BACK NEAR
40N/140W WHICH WILL APPROACH THE N COAST BY TUE MORNING. ALREADY THE
SHORT WAVE JUST OFF THE ORE COAST AND THE LEADING EDGE OF THIS
COLDER AIR IS INTERACTING WITH FRONT #2 JUST OFFSHORE...AND THIS
FRONT IS PROGGED TO MOVE ONTO THE COAST AS THE SHORT WAVE NEAR
40N/140W APPROACHES THE COAST. SO WE LOOK FOR AN INCREASE IN BOTH
RAIN AND WIND BY TUE MORNING OVER INTERIOR NORCAL.

FROM 12Z-18Z TUE...THE 925 MBS WINDS ARE FORECAST TO INCREASE TO
50-55 KTS IN THE NRN SAC VLY AHEAD OF FRONT #2...WITH THE NEXT ROUND
OF WIND AND RAIN. PRESSURE GRADIENTS ARE FORECAST TO REACH ABOUT
12-14 MBS FROM MFR-SAC ON TUE (COMPARABLE TO TODAY) RESULTING IN
WINDY CONDITIONS IN THE VALLEY AND MTNS. THUS...WE ARE FAIRLY
CONFIDENT THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR THE VALLEY
AGAIN ON TUE.

SUCCESSIVE SHORT WAVES WILL BE MOVING THROUGH THE DEEPENING LONGER
WAVE TROF THROUGH WED GIVING NORCAL ADDITIONAL BURSTS OF PRECIP TUE
NITE AND WED. A DOUBLE JET STRUCTURE...DIRECT CIRCULATION ACROSS THE
ORE BORDER AND INDIRECT CIRCULATION ACROSS CENTRAL CA...IS STILL
FORECAST TO AFFECT NORCAL FROM TUE AFTERNOON INTO WED MORNING. THIS
WILL ENHANCE UPWARD MOTION OVER OUR AREA...RESULTING IN INCREASING
PRECIP AND WIND FOR OUR FORECAST AREA. WHILE QPFS FROM THE FIRST
SYSTEM TODAY ARE GENERALLY UP TO A FEW TENTHS OF AN INCH...QPFS IN
EXCESS OF AN INCH IN THE VALLEY AND WIDESPREAD 2 TO 4 INCHES WITH
LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE MTNS WITH THIS
SECOND...STRONGER AND LONGER DURATION STORM TUE AND WED.

BY WED AFTERNOON...THE COLD UPPER TROF WILL MOVE INLAND AND THE AIR
MASS WILL DESTABILIZE DURING THE AFTERNOON. NORCAL WILL BE ON THE
COLD SIDE OF A STRONG CYCLONIC JET...AND CAPES ARE FORECAST TO
INCREASE TO SEVERAL HUNDRED J/KG IN THE VALLEY...SIGNIFICANT FOR
NORCAL STANDARDS. LOW-TOPPED CBS ARE POSSIBLE...WHICH TEND TO
PRODUCE SMALL HAIL IN THE VALLEY AND FOOTHILLS...AND ICE PELLET OR
SLEET SHOWERS IN THE FOOTHILLS. SNOW LEVELS SHOULD ALSO LOWER INTO
THE FOOTHILLS AS WELL...IT COULD GET VERY MESSY.

MOSTLY CLOUDY SKIES...COLD TEMPERATURES AND LINGERING SHOWERS ARE
EXPECTED ON THU AS A BROAD UPPER TROF REMAINS OVER NORCAL. THEN THE
MEDIUM RANGE MODELS REFORM A CLOSED LOW OFF THE COAST WHICH WILL
AFFECT NORCAL WX DURING THE EXTENDED FORECAST PERIOD.     JHM

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...
MODELS ARE UNUSUALLY DIVERGENT WITH EACH OTHER FOR FRIDAY...WITH
HIGH UNCERTAINTY FOR CHANCES OF PRECIPITATION. THE LATEST RUNS OF
THE GFS HAVE THE UPPER LOW WELL OFF THE COAST...WHILE THE ECMWF HAS
A SHORTWAVE ELONGATING THE UPPER LOW OVER NORTHERN CALIFORNIA. THE
GFS WOULD KEEP THINGS RELATIVELY DRY FOR MUCH OF THE FORECAST AREA
WITH SOME UPPER LEVEL RIDGING. THIS WOULD BRING JUST A SLIGHT CHANCE
OF PRECIPITATION OVER THE NORTHERN MOUNTAINS. THE ECMWF...ON THE
OTHER HAND...WOULD BRING SIGNIFICANT RAIN AND SNOW AS WELL AS COOLER
TEMPERATURES. WILL LEAN MORE TOWARDS THE ECMWF FOR NOW...WITH
CHANCES OF RAIN SHOWERS ACROSS THE CWA. SATURDAY IS ACTUALLY A
LITTLE MORE CLEAR WITH GFS...ECMWF...GEM...AND UKMET SHOWING THE
UPPER LEVEL LOW OVER CENTRAL CALIFORNIA. WILL GO WITH MORE SHOWER
ACTIVITY AS THIS SYSTEM PASSES THROUGH. SUNDAY LOOKS DRIER...BUT
WILL KEEP A SLIGHT CHANCES OF SOME SHOWERS. ADDITIONAL SHORTWAVE
ENERGY DROPS SOUTHWARD FROM THE GULF OF ALASKA ON MONDAY. THIS
SHOULD REINFORCE THE TROUGH PATTERN AND KEEP CONDITIONS COOL AND
UNSETTLED. EK

&&

.AVIATION...
FNTL SYS APCHS INTR NORCAL...MOVG INLD OVR FCST AREA TUE INTO WED.
FOR INTR NORCAL...AREAS MVFR/IFR CONDS IN SHWRS OVNGT WITH ISOLD
LIFR IN MTNS...BCMG WDSPRD MVFR/IFR WITH AREAS LIFR CONDS TUE/TUE
NGT. STG SWLY FLOW ALF. IN CNTRL VLY...AREAS SLY SFC WND GSTS 25 TO
35 KTS...BCMG LCL TO 25 KTS AFT 02Z. IN MTNS...AREAS S-SW SFC WND
GSTS 35 TO 45 KTS TNGT AND TUE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON
ABOVE 4000 FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON ABOVE 4000 FEET FOR THE WEST SLOPE NORTHERN SIERRA
NEVADA.

WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM PST TUESDAY MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY.

WIND ADVISORY FROM 6 AM TO 6 PM PST TUESDAY CENTRAL SACRAMENTO
VALLEY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN
SACRAMENTO VALLEY.

WIND ADVISORY FROM 10 AM TO 6 PM PST TUESDAY CARQUINEZ STRAIT
AND DELTA...SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY UNTIL 7 PM PST THIS EVENING CENTRAL SACRAMENTO
VALLEY...NORTHERN SACRAMENTO VALLEY.

WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA
COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Feb 14, 4:15 AM PST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
415 AM PST MON FEB 14 2011

CAZ013>019-063-064-066>069-151500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
415 AM PST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A FAST MOVING WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING VALLEY RAIN AND SNOW TO THE HIGHER ELEVATIONS...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A SERIES OF WINTER STORMS WILL IMPACT INTERIOR NORTHERN CALIFORNIA
THIS WEEK. HEAVIEST PRECIPITATION AND STRONGEST WINDS ARE EXPECTED
TUESDAY AND WEDNESDAY.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:04 PM PSTWinter Weather AdvisorySTO24 hr
Feb 14, 4:19 PM PSTWind AdvisorySTO34 hr
Feb 14, 8:55 PM PSTWinter Storm WarningSTO45 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.